Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes painful red bumps on the lower legs?

I developed painful red areas and bumps on both legs below the knee. I saw a dermatologist who gave me a steroidal cream. I few days later I saw a doctor at an urgent care center since it was getting worse, and I developed major swelling in both ankles. They diagnosed me with Cellulitis. They have me 7 days of Keflex, which I just finished. As the swelling went down, I noticed several painful bumps - some in red areas, and some where the skin was not red. Definitely I have improved, but I am not all better. The largest bump (which I thought was from bumping into something 2-3 weeks ago) is still there. I am diabetic, but have not had any major complications associated with it. Should I see an internist, primary care or go back to an urgent care center? Should I be very concerned?
Mon, 17 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hello,

As a first line management, you can apply low potency steroid creams like betamethasone for symptomatic relief. If the lesion persists, it is better to consult a dermatologist and get evaluated.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Shinas Hussain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 20 year old male 5 7, 160lbs. Two days ago I woke up and discovered a bump on my leg near my groin while I was in the shower. It hurt...